Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 86, NWS Houston/Galveston, TX

November 21, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Nov 21, 2021, 2:56 PM CST. It took effect at Nov 22, 2021, 12:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2021, 2:56 PM CST (20:56 UTC)
In effect from
Nov 22, 2021, 12:00 AM CST
Expired
Nov 22, 2021, 3:00 PM CST
In force
15 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

770 
WHUS74 KHGX 212056
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
256 PM CST Sun Nov 21 2021

GMZ350-355-220500-
/O.NEW.KHGX.SC.Y.0086.211122T0600Z-211122T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
256 PM CST Sun Nov 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST MONDAY...

* WHAT...North winds 20 to 25 kt expected.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Coastal waters from High Island to Freeport 
  TX out 20 NM.

* WHEN...From midnight tonight to noon CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-220500-
/O.NEW.KHGX.SC.Y.0086.211122T0600Z-211122T2100Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
256 PM CST Sun Nov 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST MONDAY...

* WHAT...North winds 20 to 25 kt and seas 4 to 7 ft expected.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...From midnight tonight to 3 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
146 
WHUS74 KHGX 220155
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
755 PM CST Sun Nov 21 2021

GMZ350-355-221000-
/O.CON.KHGX.SC.Y.0086.211122T0600Z-211122T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
755 PM CST Sun Nov 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST MONDAY...

* WHAT...North winds 20 to 25 kt expected.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Coastal waters from High Island to Freeport 
  TX out 20 NM.

* WHEN...From midnight tonight to noon CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-221000-
/O.CON.KHGX.SC.Y.0086.211122T0600Z-211122T2100Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
755 PM CST Sun Nov 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 3 PM CST MONDAY...

* WHAT...North winds 20 to 25 kt and seas 4 to 7 ft expected.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...From midnight tonight to 3 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
548 
WHUS74 KHGX 220951
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
351 AM CST Mon Nov 22 2021

GMZ350-355-221800-
/O.CON.KHGX.SC.Y.0086.000000T0000Z-211122T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
351 AM CST Mon Nov 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 20 to 25 kt.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Coastal waters from High Island to Freeport 
  TX out 20 NM.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-222100-
/O.CON.KHGX.SC.Y.0086.000000T0000Z-211122T2100Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
351 AM CST Mon Nov 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...North winds 20 to 25 kt and seas 4 to 6 ft.

* WHERE...Waters from High Island to Freeport TX from 20 to 60 
  NM and Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
680 
WHUS74 KHGX 221531
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
931 AM CST Mon Nov 22 2021

GMZ350-355-221800-
/O.CON.KHGX.SC.Y.0086.000000T0000Z-211122T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
931 AM CST Mon Nov 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northeast winds 15 to 25 knots.

* WHERE...Coastal waters from the Matagorda Ship Channel TX to
  High Island TX out 20 NM.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-222100-
/O.CON.KHGX.SC.Y.0086.000000T0000Z-211122T2100Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
931 AM CST Mon Nov 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...North to northeast winds 20 to 25 knots and seas 4 to 7 
  feet.

* WHERE...Waters from High Island to the Matagorda Ship Channel 
  TX from 20 to 60 NM.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 2:35 PM CST, 21 minutes earlier.

Area forecast discussion, Nov 21, 2:35 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
235 PM CST Sun Nov 21 2021

.DISCUSSION...

.SHORT TERM [Tonight Through Monday Night]...

The cold front is approaching NW areas of SE Texas, it moved
through Waco around 2 PM and should reach CLL around 5 PM, to IAH
8-9 PM, and GLS 11PM-12AM. Seeing a band of showers and isolated
thunderstorms from SGR to HOU to Liberty where there is a weak
surface trough providing some low-level convergence. Expecting
scattered convection to form along the front this evening as it
progresses southeast across the area.

Will be cool tonight behind the front and breezy near the coast.
Min temps in the mid/upper 40s are expected across NW areas with
upper 50s near the coast. A pleasant Fall day tomorrow with
plenty of sun and max temps in the upper 60s to lower 70s.

Wood

&&

.LONG TERM [Tuesday Through Sunday]...
Tuesday will start off quiet and cool with morning lows ranging from
the upper 30s to lower 40s inland to the mid to upper 50s at the
coast. As high pressure moves off to the east, look for a gradual
increasing trend in clouds Tuesday through Wednesday as southeast
winds return to the area and strengthen. This onshore flow will also
bring a gradual warming trend to the area with highs back into the
mid to upper 70s on Wednesday. Some afternoon showers might develop
on Wednesday, but much better rain chances can be expected across
the area in the Wednesday night through Thursday evening time period
as the next storm system and associated cold front move across the
area. Models are still cutting off the upper low off the Baja area
while the main trof axis sweeps out of the central to eastern part
of the country. Before this pattern brings the cold front on
through, area precipitable water values surge into a 1.75 to almost
2 inch range which will help with the expected shower/thunderstorm
development. The cold front itself will move across the area and off
the coast during the day on Thursday with much cooler temperatures
and a breezy north wind developing in its wake. The coldest
temperatures behind this front will occur Friday (highs in the upper
50s to lower 60s) through Saturday morning (lows in the mid 30s
inland to the low to mid 50s coast) as surface high pressure builds
into the state. A slow warmup can be expected over the weekend as
the high generally remains in control and helps to keep rain chances
out of our area. With the latest model runs, the cutoff low out west
could become a player in our area toward the middle of next week.

42

&&

.MARINE...

A cold front will push off the coast late this evening with
caution conditions expected in the bays and advisory wind speeds
with northerly winds increasing during the early morning hours
offshore. Scattered showers and isolated thunderstorms will
accompany the cold front as it progress southeast across the
coastal waters tonight. Offshore winds will gradually subside
Monday afternoon and night over the offshore waters.

Onshore winds will resume on Tuesday with winds and seas
increasing Tuesday night and Wednesday. The next cold front is
expected to move across the coastal waters on Thanksgiving with
showers and thunderstorms likely, and moderate to strong offshore
winds in its wake.

Wood

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  50  68  41  70  52 /  10   0   0   0   0
Houston (IAH)          56  69  45  69  54 /  50   0   0   0   0
Galveston (GLS)        62  70  58  70  63 /  40   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION from midnight CST tonight
     through Monday morning for the following zones: Galveston
     Bay...Matagorda Bay.

     Small Craft Advisory from midnight tonight to noon CST Monday
     for the following zones: Coastal waters from Freeport to
     Matagorda Ship Channel TX out 20 NM...Coastal waters from
     High Island to Freeport TX out 20 NM.

     Small Craft Advisory from midnight tonight to 3 PM CST Monday
     for the following zones: Waters from Freeport to Matagorda
     Ship Channel TX from 20 to 60 NM...Waters from High Island
     to Freeport TX from 20 to 60 NM.

&&

DISCUSSION...Wood/42

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.